Alert archive / Texas / Flash Flood Watches in 2009

Flash Flood Watch 9, NWS Austin/San Antonio, TX

October 21, 200933 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Oct 21, 2009, 8:35 PM CDT for 33 counties in Texas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2009, 8:35 PM CDT (01:35 UTC)
Expired
Oct 22, 2009, 10:12 AM CDT
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KEWX 220135
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT WED OCT 21 2009

...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS
UNTIL NOON THURSDAY...

.MOISTURE FROM THE REMNANTS OF RICK WILL CONTINUE TO STREAM
NORTHEAST INTO SOUTH CENTRAL TEXAS OVERNIGHT. THIS UPPER LEVEL
MOISTURE HAS COMBINED WITH DEEP MOISTURE IN THE LOWER LEVELS TO
CREATE A TROPICAL AIRMASS OVER OUR REGION. WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL TEXAS
OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. AVERAGE RAINFALL
TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING MAY EXCEED 3 TO 4
INCHES. A COLD FRONT WILL PUSH ACROSS THE REGION THURSDAY MORNING.
RAIN CHANCES WILL LINGER BEHIND THE PASSAGE OF THE FRONT BUT WILL
DECREASE RAPIDLY FROM THE WEST DURING THE LATE MORNING AND EARLY
AFTERNOON.

TXC013-019-021-029-031-053-055-091-123-127-137-149-163-171-177-
187-209-255-259-265-271-285-287-299-323-325-385-453-463-465-491-
493-507-221000-
/O.NEW.KEWX.FF.A.0009.091022T0135Z-091022T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-
HAYS-KARNES-KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-
REAL-TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...CARRIZO SPRINGS...ROCKSPRINGS...LA GRANGE...PEARSALL...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...KERRVILLE...BRACKETTVILLE...HALLETTSVILLE...GIDDINGS...
LLANO...EAGLE PASS...HONDO...LEAKEY...AUSTIN...UVALDE...DEL RIO...
GEORGETOWN...FLORESVILLE...CRYSTAL CITY
835 PM CDT WED OCT 21 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS...
 INCLUDING THE FOLLOWING COUNTIES...ATASCOSA...BANDERA...
 BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
 DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
 GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
 KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...
 TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON AND ZAVALA.

* THROUGH THURSDAY MORNING

* A VERY MOIST AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL
  CONTINUE TO ALLOW WIDESPREAD SHOWERS TO DEVELOP OVER SOUTH
  CENTRAL TEXAS TONIGHT THROUGH THURSDAY MORNING. A COLD FRONT
  WILL PUSH THROUGH THE AREA DURING THE MORNING. RAIN CHANCES WILL
  CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF THE FRONT. THE
  POTENTIAL FOR HEAVY RAINS WILL DECREASE FROM NORTHWEST TO
  SOUTHEAST DURING THE DAY THURSDAY.

* AVERAGE RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT
  ISOLATED HIGHER TOTALS FROM WEDNESDAY EVENING THROUGH THURSDAY
  MORNING MAY EXCEED 3 TO 4 INCHES. THE HIGHER RAINFALL TOTALS
  WILL CAUSE FLASH FLOODING OF SMALL STREAMS...NORMALLY DRY
  WASHES...AND URBANIZED AREAS. THERE IS ALSO A POTENTIAL FOR
  RAPID RISES ON RIVERS ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
3 follow-up statements
000 
WGUS64 KEWX 220853
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 AM CDT THU OCT 22 2009

...A FLASH FLOOD WATCH CONTINUES GENERALLY EAST OF A ROCKSPRINGS..
DILLEY LINE UNTIL NOON...

.MOISTURE FROM THE REMNANTS OF RICK WILL CONTINUE TO STREAM
NORTHEAST INTO SOUTH CENTRAL TEXAS THIS MORNING WHILE SLOWLY 
TRANSLATING EASTWARD. THIS UPPER LEVEL MOISTURE HAS COMBINED WITH
DEEP MOISTURE IN THE LOWER LEVELS TO CREATE A TROPICAL AIR MASS
OVER OUR REGION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING AT THE SAME TIME
A COLD FRONT PUSHES RAPIDLY ACROSS. AVERAGE ADDITIONAL RAINFALL
TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS
THROUGH NOON MAY EXCEED 3 INCHES. RAIN CHANCES WILL LINGER BEHIND
THE PASSAGE OF THE FRONT BUT WILL DECREASE RAPIDLY FROM THE WEST
DURING THE LATE MORNING AND EARLY AFTERNOON.

TXC127-137-271-323-385-463-465-507-221000-
/O.CAN.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DIMMIT-EDWARDS-KINNEY-MAVERICK-REAL-UVALDE-VAL VERDE-ZAVALA-
INCLUDING THE CITIES OF...CARRIZO SPRINGS...ROCKSPRINGS...
BRACKETTVILLE...EAGLE PASS...LEAKEY...UVALDE...DEL RIO...
CRYSTAL CITY
353 AM CDT THU OCT 22 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS..
INCLUDING THE MIDDLE RIO GRANDE PLAINS..HAS BEEN CANCELLED.
SIGNIFICANT RAINS HAVE MOVED EAST EARLY THIS MORNING AND DRIER
AIR WILL MOVE IN BEHIND A COLD FRONT LATER THIS MORNING. THEREFORE
THE THREAT OF FLOODING HAS DIMINISHED.

$$

TXC013-019-021-029-031-053-055-091-123-149-163-171-177-187-209-
255-259-265-285-287-299-325-453-491-493-221700-
/O.EXT.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...LA GRANGE...PEARSALL...FREDERICKSBURG...GONZALES...
SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...KERRVILLE...
HALLETTSVILLE...GIDDINGS...LLANO...HONDO...AUSTIN...GEORGETOWN...
FLORESVILLE
353 AM CDT THU OCT 22 2009

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...
 BURNET...CALDWELL...COMAL...DEWITT...FAYETTE...FRIO...
 GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...
 KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON AND 
 WILSON.

* UNTIL NOON CDT TODAY

* A VERY MOIST AIR MASS AHEAD OF AN APPROACHING COLD FRONT WILL
  CONTINUE TO ALLOW WIDESPREAD SHOWERS TO DEVELOP OVER SOUTH
  CENTRAL TEXAS THROUGH THE MORNING. A COLD FRONT WILL PUSH
  RAPIDLY THROUGH THE AREA THIS MORNING. RAIN CHANCES WILL
  CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF THE FRONT. THE
  POTENTIAL FOR HEAVY RAINS WILL DECREASE FROM NORTHWEST TO
  SOUTHEAST DURING THE DAY.

* AVERAGE ADDITIONAL RAINFALL TOTALS WILL GENERALLY BE 1 TO 2
  INCHES BUT ISOLATED HIGHER TOTALS THROUGH NOON TODAY MAY EXCEED
  3 INCHES. THE HIGHER RAINFALL TOTALS WILL CAUSE FLASH FLOODING
  OF SMALL STREAMS...NORMALLY DRY WASHES...AND URBANIZED AREAS.
  THERE IS ALSO A POTENTIAL FOR RAPID RISES ON RIVERS ACROSS THE
  REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
000 
WGUS64 KEWX 221219
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT THU OCT 22 2009

...A FLASH FLOOD WATCH CONTINUES GENERALLY EAST OF A
LLANO...NATALIA...CAMPBELLTON LINE UNTIL NOON...

.MOISTURE FROM THE REMNANTS OF RICK WILL CONTINUE TO STREAM
NORTHEAST INTO SOUTH CENTRAL TEXAS THIS MORNING WHILE SLOWLY
TRANSLATING EASTWARD. THIS UPPER LEVEL MOISTURE HAS COMBINED WITH
DEEP MOISTURE IN THE LOWER LEVELS TO CREATE A TROPICAL AIR MASS
OVER OUR REGION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING AT THE SAME
TIME A COLD FRONT PUSHES RAPIDLY SOUTH. AVERAGE ADDITIONAL RAINFALL
TOTALS WILL GENERALLY BE 1 TO 2 INCHES BUT ISOLATED HIGHER TOTALS
THROUGH NOON MAY EXCEED 3 INCHES. RAIN CHANCES WILL DIMINISH 
ACROSS THE ENTIRE REGION BY EARLY AFTERNOON. 

TXC019-163-171-265-325-221330-
/O.CAN.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-FRIO-GILLESPIE-KERR-MEDINA-
INCLUDING THE CITIES OF...BANDERA...PEARSALL...FREDERICKSBURG...
KERRVILLE...HONDO
719 AM CDT THU OCT 22 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF THE HILL COUNTRY AND MID 
RIO GRANDE PLAINS HAS BEEN CANCELLED. SIGNIFICANT RAINS HAVE
MOVED EAST EARLY THIS MORNING AND DRIER AIR WILL MOVE IN BEHIND A
COLD FRONT LATER THIS MORNING. THEREFORE THE THREAT OF FLOODING
HAS DIMINISHED.

$$

TXC013-021-029-031-053-055-091-123-149-177-187-209-255-259-285-
287-299-453-491-493-221700-
/O.CON.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-LEE-LLANO-
TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...
HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN...
FLORESVILLE
719 AM CDT THU OCT 22 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
 COUNTIES...ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...
 CALDWELL...COMAL...DEWITT...FAYETTE...GONZALES...GUADALUPE...
 HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...
 WILLIAMSON AND WILSON.

* UNTIL NOON CDT TODAY

* A VERY MOIST AIR MASS ALONG AND JUST AHEAD OF A COLD FRONT WILL
  CONTINUE TO ALLOW WIDESPREAD SHOWERS TO DEVELOP OVER EASTERN
  PORTIONS OF SOUTH CENTRAL TEXAS THROUGH THE MORNING. THE COLD
  FRONT WILL PUSH RAPIDLY THROUGH THE AREA BY MID MORNING. RAIN
  CHANCES WILL CONTINUE FOR A FEW HOURS BEHIND THE PASSAGE OF THE
  FRONT. THE POTENTIAL FOR HEAVY RAINS WILL DECREASE FROM
  NORTHWEST TO SOUTHEAST DURING THE DAY.

* AVERAGE ADDITIONAL RAINFALL TOTALS WILL GENERALLY BE 1 TO 2 
 INCHES BUT ISOLATED HIGHER TOTALS THROUGH NOON TODAY MAY 
 EXCEED 3 INCHES. THE HIGHER RAINFALL TOTALS WILL CAUSE FLASH 
 FLOODING OF SMALL STREAMS...NORMALLY DRY WASHES...AND 
 URBANIZED AREAS. THERE IS ALSO A POTENTIAL FOR RAPID RISES ON 
 RIVERS ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
000 
WGUS64 KEWX 221512
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 AM CDT THU OCT 22 2009

...FLASH FLOOD WATCH IS CANCELLED...

.THE RAINS HAVE ENDED ACROSS SOUTH CENTRAL TEXAS AND FLASH
FLOODING IS NO LONGER EXPECTED.

TXC013-021-029-031-053-055-091-123-149-177-187-209-255-259-285-
287-299-453-491-493-221615-
/O.CAN.KEWX.FF.A.0009.000000T0000Z-091022T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-LEE-LLANO-
TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...
GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...BOERNE...
HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN...
FLORESVILLE
1012 AM CDT THU OCT 22 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. THE RAINS HAVE ENDED ACROSS SOUTH CENTRAL TEXAS
AND FLASH FLOODING IS NO LONGER EXPECTED.

SOME RIVERS AND CREEKS WILL STILL RUN HIGH WITH A FEW OUT OF
BANKS OR IN FLOOD FOR THE NEXT FEW HOURS. MANY ROADS ACROSS THE
HILL COUNTRY TO ALONG THE I-35 CORRIDOR REMAIN CLOSED DUE TO THE
FLOODING...MANY OF THEM IMPASSIBLE WITH FLOODED LOW WATER
CROSSINGS. DRIVING CONDITIONS WILL IMPROVE LATER THIS MORNING
INTO THIS AFTERNOON AS THE WATERS RECEDE.

MOTORISTS ARE URGED TO USE EXTREME CAUTION WHILE DRIVING.  
DONT DRIVE THROUGH FLOODED LOW WATER CROSSINGS AND DONT DRIVE
AROUND BARRICADES...ITS AGAINST THE LAW AND COULD COST YOU MORE
THAN A HEFTY FINE...IT COULD COST YOU YOUR LIFE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 21, 6:47 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 21, 6:47 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT WED OCT 21 2009

.DISCUSSION...
MOIST TROPICAL AIRMASS OVER S CENTRAL TX WILL CONTINUE THIS
EVENING AND OVERNIGHT AHEAD OF A COLD FRONT SYSTEM THAT WILL MOVE
INTO THE HILL COUNTRY AFTER 08Z AND THRU THE I35 CORRIDOR TAF
SITES BY AROUND 12Z. NUMEROUS SHRA AND ISOLD TSRA WILL MOVE NE
ACROSS THE AREA AHEAD OF THE COLD FRONT OVERNIGHT. GENERALLY MVFR
CIGS AND VSBYS WILL PREVAIL...HOWEVER VARIABLE CONDITIONS WILL
CAUSE CIGS/VSBYS TO LOWER TO LIFR AND EVEN VFR AT TIMES AS THE
SHRA MOVE THRU THE TAF SITES. SE WINDS OF 10 TO 15 KNOTS WILL
PREVAIL AHEAD OF THE COLD FRONT AND THEN SHIFT TO NWLY AT 12-22
KNOTS BY BEHIND THE FRONT. VFR CONDITIONS WILL QUICKLY DEVELOP
BEHIND THE COLD FRONT AS DRIER AIR PUSHES INTO THE REGION AND THE
SHRA/TSRA MOVE OFF TO THE EAST DURING THE MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 301 PM CDT WED OCT 21 2009/

DISCUSSION...
AN UPPER LEVEL TROUGH CURRENTLY OVER NEW MEXICO WILL MOVE INTO THE
CENTRAL PLAINS BY THURSDAY. THIS BRINGS THE UPPER LEVEL REMNANTS OF
TROPICAL STORM RICK ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT
HOURS AND COLD FRONT ACROSS SOUTH CENTRAL TEXAS THURSDAY MORNING.
NUMEROUS TO WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE
EXPECTED TONIGHT INTO EARLY THURSDAY. MOISTURE HAS BEEN INCREASING
AS PWS NEAR 2 INCHES. THE MAIN THREAT IS LOCALLY HEAVY RAINS WITH
ISOLATED TOTALS UP TO 3 INCHES OR SO. THE GREATEST IMPACT WILL BE
IN THE URBAN AREAS OF AUSTIN AND SAN ANTONIO. RAINS RAPIDLY END
WITH THE FRONTAL PASSAGE. COOLER AND DRIER WEATHER IS EXPECTED
THURSDAY INTO THIS WEEKEND DUE TO A SURFACE AND FLAT UPPER RIDGE.
AN UPPER LEVEL TROUGH CURRENTLY NEARING THE GREAT BASIN WILL DROP
SOUTHEAST INTO MEXICO AND ACROSS NORTHERN MEXICO AND FAR SOUTHERN
TEXAS FRIDAY NIGHT INTO SATURDAY. DUE TO DRIER LOW LEVELS, ONLY AN
INCREASE IN UPPER LEVEL CLOUDS IS EXPECTED. A STRONGER UPPER LEVEL
TROUGH MOVES ACROSS THE AREA LATE SUNDAY INTO EARLY MONDAY.
SUFFICIENT MOISTURE RETURNS FOR CHANCES OF SHOWERS/THUNDERSTORMS
ACROSS MUCH OF SOUTH CENTRAL TEXAS SUNDAY AFTERNOON THROUGH MONDAY
MORNING. A SURFACE AND UPPER LEVEL RIDGE BUILD INTO THE AREA WITH
DRY CONDITIONS LATE MONDAY INTO EARLY WEDNESDAY. ANOTHER UPPER
LEVEL TROUGH AND COLD FRONT MOVE THROUGH SOUTH CENTRAL TEXAS JUST
BEYOND THIS FORECAST WEDNESDAY NIGHT AND THURSDAY. THE MODELS SHOW
THIS TO BE THE STRONGEST FRONT YET THIS SEASON WITH SOME 30S
POSSIBLE IN THE HILLS NEAR HALLOWEEN, ALTHOUGH WE SHALL SEE. HAVE
GENERALLY GONE WITHIN A DEGREE OR TWO OF MAV/MEX TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              61  74  53  73  52 / 100  60  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  63  72  48  74  47 / 100  60  -   -   -
NEW BRAUNFELS MUNI AIRPORT     61  74  50  76  50 / 100  60  -   -   -
BURNET MUNI AIRPORT            60  68  49  70  49 / 100  40  -   -   -
DEL RIO INTL AIRPORT           65  79  55  79  57 /  60  10   0  -   10
GEORGETOWN MUNI AIRPORT        61  71  50  73  48 / 100  50  -   -   -
HONDO MUNI AIRPORT             64  79  50  76  48 / 100  40  -   -   -
SAN MARCOS MUNI AIRPORT        64  72  50  76  49 / 100  60  -   -   -
LA GRANGE - FAYETTE REGIONAL   67  70  50  74  49 / 100  80  10  -   -
SAN ANTONIO INTL AIRPORT       65  73  52  75  52 / 100  50  -   -   -
STINSON MUNI AIRPORT           65  75  52  77  52 / 100  50  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Oct 21, 3:51 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT WED OCT 21 2009

TXZ171>173-183>194-202>209-217>225-228-222100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
351 PM CDT WED OCT 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER
THE REGION TONIGHT AS A COLD FRONT PUSHES THROUGH SOUTH CENTRAL TEXAS.
GENERAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN MOST AREAS ARE EXPECTED.
A FEW ISOLATED AREAS CAN POSSIBLY RECEIVE THREE INCHES. THE FAR
WEST SHOULD EXPECT AROUND ONE INCH OF RAIN. FOR AREAS RECEIVING
HEAVIER AMOUNTS OF RAIN... MINOR FLOODING IS POSSIBLE ESPECIALLY
IN LOW LYING AREAS AND FLOOD PRONE STREETS AND CREEKS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING ENDING THE RAINS
FROM THE WEST. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ALONG THE
LEADING EDGE OF THE COLD FRONT. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 21, 3:54 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT WED OCT 21 2009

TXZ171>173-183>194-202>209-217>225-228-220300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
354 PM CDT WED OCT 21 2009

...LOCALLY HEAVY RAINS POSSIBLE TONIGHT INTO THURSDAY MORNING...

THE UPPER LEVEL REMNANTS AND TROPICAL MOISTURE ASSOCIATED WITH
FORMER EASTERN PACIFIC HURRICANE RICK WILL MOVE ACROSS SOUTH
CENTRAL TEXAS DURING THE OVERNIGHT HOURS. THIS WILL INTERACT WITH
A SOUTHERLY FLOW BRINGING LOWER LEVEL MOISTURE FROM THE GULF OF
MEXICO AND A COLD FRONT MOVING SOUTHEAST INTO SOUTH CENTRAL TEXAS.
THIS WILL CREATE A TROPIC-LIKE AIRMASS ACROSS SOUTH CENTRAL TEXAS.
NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CAN BE
EXPECTED.

WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED WITH
LOCALLY HEAVY RAINFALL AMOUNTS UP TO 3 INCHES OR SO
POSSIBLE...ESPECIALLY EAST OF A JUNCTION TO CARRIZO SPRINGS LINE.
THE MAIN IMPACTS WILL BE IN THE URBAN AREAS OF AUSTIN AND SAN
ANTONIO WHERE RUNOFF WILL HAVE THE POTENTIAL TO BRIEFLY FLOOD
CREEKS...STREET INTERSECTIONS...CULVERTS AND HIGHWAY UNDERPASSES.

THE RAINS WILL END WITH THE PASSAGE OF THE COLD FRONT LEADING
COOLER AND DRIER CONDITIONS LATER ON THURSDAY INTO THIS WEEKEND.
Local storm report, Oct 21, 6:48 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT WED OCT 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HEAVY RAIN       2 WNW HOLLYWOOD PARK    29.61N  98.52W
10/21/2009  M1.94 INCH       BEXAR              TX   COCORAHS

            1.94 INCHES OF RAIN SO FAR AND 1.81 INCHES FELL IN THE
            PAST 85 MINUTES.

&&

EVENT NUMBER EWX0900168

MCDONALD
Local storm report, Oct 21, 6:51 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT WED OCT 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0648 PM     FLOOD            5 NNE SAN ANTONIO       29.49N  98.46W
10/21/2009                   BEXAR              TX   DEPT OF HIGHWAYS

            CAVE LANE AND DANVILLE AVENUE ARE CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER EWX0900169

MCDONALD
Local storm report, Oct 21, 7:31 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT WED OCT 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0728 PM     FLOOD            1 N SAN ANTONIO         29.43N  98.49W
10/21/2009                   BEXAR              TX   DEPT OF HIGHWAYS

            SEVERAL ROADS ARE CLOSED IN SAN ANTONIO. THEY ARE
            BABCOCK ROAD AT HOLLYHOCK... CLASSEN ROAD AT STAHL...
            ENCINO PARK AT SOUTHWELL... HUEBNER ROAD AT SOUTHWELL
            AND LOOKOUT ROAD AT OLD OCONNOR.

&&

EVENT NUMBER EWX0900170

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 8:05 PM CDTAreal Flood AdvisoryEWXTravis, Williamson115 min
Oct 21, 9:25 PM CDTAreal Flood AdvisoryEWXBandera, Blanco, Gillespie, Kendall, Kerr110 min
Oct 21, 10:07 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano, Travis113 min
Oct 21, 10:22 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano3 hr
Oct 21, 10:29 PM CDTAreal Flood AdvisoryEWXDimmit, Frio, Maverick, Zavala2 hr
Oct 21, 10:45 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala3 hr
Oct 21, 11:03 PM CDTFlash Flood WarningEWXBandera, Frio, Gillespie, Kendall, Kerr, Medina and 2 more3 hr
Oct 22, 12:48 AM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 13 more6 hr
Oct 22, 1:31 AM CDTRiver Flood WarningEWXLlano22 hr
Oct 22, 2:14 AM CDTRiver Flood WarningEWXBlanco24 hr
Oct 22, 3:32 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee, Travis, Williamson118 min
Oct 22, 3:43 AM CDTRiver Flood WarningEWXWilliamson32 hr
Oct 22, 3:43 AM CDTRiver Flood WarningEWXWilliamson32 hr

Nearby

Flash Flood Watches in Texas, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.